Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 25, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Sep 3, 2020, 3:52 PM EDT for Hancock County, Washington County, Maine. It took effect at Sep 4, 2020, 8:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2020, 3:52 PM EDT (19:52 UTC)
- In effect from
- Sep 4, 2020, 8:00 AM EDT
- Expired
- Sep 4, 2020, 7:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
868 WHUS41 KCAR 031952 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 352 PM EDT Thu Sep 3 2020 MEZ029-030-040400- /O.NEW.KCAR.BH.S.0025.200904T1200Z-200904T2300Z/ Coastal Hancock-Coastal Washington- 352 PM EDT Thu Sep 3 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Hewitt
3 follow-up statements
622 WHUS41 KCAR 040135 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 935 PM EDT Thu Sep 3 2020 MEZ029-030-041200- /O.CON.KCAR.BH.S.0025.200904T1200Z-200904T2300Z/ Coastal Hancock-Coastal Washington- 935 PM EDT Thu Sep 3 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... * WHAT...The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ CB
545 WHUS41 KCAR 040728 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 328 AM EDT Fri Sep 4 2020 MEZ029-030-042030- /O.CON.KCAR.BH.S.0025.200904T1200Z-200904T2300Z/ Coastal Hancock-Coastal Washington- 328 AM EDT Fri Sep 4 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
300 WHUS41 KCAR 041757 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 157 PM EDT Fri Sep 4 2020 MEZ029-030-042300- /O.CON.KCAR.BH.S.0025.000000T0000Z-200904T2300Z/ Coastal Hancock-Coastal Washington- 157 PM EDT Fri Sep 4 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...Through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Sep 3, 1:24 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 3, 1:24 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Caribou ME 124 PM EDT Thu Sep 3 2020 .SYNOPSIS... Weak high pressure builds today and tonight while an occluded front stalls along the coast. A cold front will cross the region Friday. High pressure will build across the region Saturday then exit across the Maritimes Sunday. Another cold front could approach later Monday. && .NEAR TERM /THROUGH TONIGHT/... 130 PM Update...Timing of showers was backed up using the latest HRRR guidance. Radar quiet attm, but the HRRR as well as the RAP do show some showers moving into srn Maine this afternoon and then spreading n. Slight adjustments to the temps were needed. A reduction in the dewpoints was needed as some drier had worked in knocking the readings back a few degrees. Previous discussion... Coastal areas will also maintain more cloud cover today with the stalled front. The fog will creep back inland this evening. A shortwave riding along the stalled frontal boundary will arrive late afternoon into the evening with showers and an isolated thunderstorm. Elevated instabilty is noted, mostly in coastal Washington County. With PWs over 2 inches, there could be a brief heavy downpour, but the energy will quickly push eastward into the Maritimes this evening. Will go for around a quarter inch of needed rainfall for Lubec and Eastport, while the ECMWF is indicating even more. Elsewhere, expect another warm and humid night with lows in the upper 50s to lower 60s. The dry cold front will enter the NW corner of the forecast area late tonight without any precip or immediate cold air advection. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... A cold front with limited moisture will cross the region Friday. Could have a slight chance of showers mostly Downeast early Friday. Otherwise, expect partly/mostly cloudy skies early then decreasing clouds during the afternoon in the wake of the front. High pressure then builds across the region Friday night through Saturday night. Expect mostly clear skies Friday night. Generally expect partly sunny skies north, mostly sunny Downeast, Saturday. However, an upper level disturbance crossing northern Maine Saturday could also bring a slight chance of afternoon showers across the north and mountains. Partly cloudy skies north, mostly clear Downeast, are expected Saturday night. Temperatures will be at above normal levels in advance of the cold front Friday, with near normal level temperatures Saturday. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... High pressure will cross the region Sunday, then exit across the Maritimes late with ridging extending back across the forecast area. Expect partly sunny skies north, mostly sunny Downeast Sunday. However, another upper level disturbance tracking across northern areas could again bring the chance of afternoon showers across the north and mountains. Significant uncertainty then exits early next week regarding whether a cold front is able to cross the region Monday into Tuesday with a chance of showers, or whether ridging from Maritimes high pressure will keep dry conditions across the region. Another possible cold front could begin approach later Wednesday with partly/mostly cloudy skies along with a slight chance of showers. Near normal level temperatures are expected Sunday through Tuesday, with above normal level temperatures Wednesday. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... NEAR TERM: LIFR cigs/vis will burn off this morning and all sites are expected to be VFR by mid to late morning. BHB will be the last site to improve and may only improve to MVFR cigs today. Fog and low clouds are likely to return to BHB, BGR and coastal sites tonight, but northern terminals will remain VFR all night. Embedded thunderstorms are possible towards Machias and Eastport this evening. SHORT TERM: Friday...Generally VFR/MVFR early, then VFR. Could have a chance of showers early, mostly Downeast. However, IFR/LIFR is also possible early with low clouds and fog Downeast. Southwest/west wind gusts 20 to 25 knots. Friday night through Monday...Generally VFR. Slight chance of afternoon showers across northern areas Saturday/Sunday. && .MARINE... NEAR TERM: Fog will continue through the period. Thunderstorms are possible late today through the evening, mostly towards coastal Washington County. South winds will remain mostly under 10 kts while south swell up to 4 ft continues into tonight. SHORT TERM: Winds/seas will remain below small craft advisory levels Friday through Saturday night. Visibilities will be reduced in fog Friday. Could also still have a chance of showers early friday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Hewitt
Hazardous weather outlook, Sep 3, 3:22 AM EDT, 12 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 322 AM EDT Thu Sep 3 2020 MEZ001>006-010-011-015>017-029>032-040730- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 322 AM EDT Thu Sep 3 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-040730- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 322 AM EDT Thu Sep 3 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.